MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513740
Medical Device Problem Codes Failure to Advance (2524); Activation, Positioning or Separation Problem (2906); Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal ng distal covered stent was to be implanted in the esophagus to treat a malignant 5 cm esophageal obstruction during an esophageal stenting procedure performed on (b)(6) 2023.The patient's anatomy was tortuous and was dilated prior to stent placement.During the procedure, there was difficulty advancing the delivery system across the lesion, and the shaft was kinked.The whole delivery system was removed and re-inserted, but the same problem occurred.The stent was attempted to be deployed, but the shaft ultimately bowed, and the distal part of the stent automatically deployed partially.The stent was removed from the patient, and another ultraflex esophageal stent was used to complete the procedure.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.Block h10: the ultraflex esophageal ng distal covered stent and delivery system were received for analysis.Visual and media analyses found that the stent was partially deployed on the delivery system.Functional analysis related to the deployment of the stent was performed by pulling the finger ring, but the shaft bowed because of the kink noted on the shaft.Therefore, the black deployment suture, which was distal to the delivery handle, was directly pulled, and the stent was released.No other damages were noted with the stent or the delivery system.Product analysis confirmed the reported events of stent partial deployment and shaft kinking and bending; however, the reported event of stent difficulty crossing the lesion occurred during the procedure and was not possible to replicate in the laboratory of analysis.Also, the device met all the manufacturing requirements, and it passed dimensional inspections during the product analysis.The investigation concluded that the reported events of stent partial deployment and shaft kinking and bending were most likely due to procedural factors such as lesion characteristics, the handling of the device, and the technique used by the physician trying to cross the lesion, which could have resulted in the damages noted in the device, and these damages could have prevented the stent from completely deploying during the procedure.Therefore, a review and analysis of all available information indicated that the most probable cause is adverse event related to procedure.A product labeling review identified that the device was used per the instructions for use (ifu)/product label.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17789291
Report Number3005099803-2023-05056
Device Sequence Number7750262
Product Code ESW
UDI-Device Identifier08714729716167
UDI-Public08714729716167
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2024
Device Model NumberM00513740
Device Catalogue Number1374
Device Lot Number0028834337
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/01/2023
Supplement Date Received by Manufacturer03/19/2024
Initial Report FDA Received Date09/21/2023
Supplement Report FDA Received Date04/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexFemale
Patient Weight64 KG
Patient RaceAsian